Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 495, NWS Baltimore/Washington

August 28, 20215 counties in Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 28, 2021, 8:44 PM EDT for 5 counties in Virginia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2021, 8:44 PM EDT (00:44 UTC)
Expired
Aug 28, 2021, 9:30 PM EDT
In force
46 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Culpeper County, VA, Greene County, VA, Madison County, VA, Orange County, VA, Spotsylvania County, VA

The radar

The Sterling radar (KLWX), 101 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2021-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1352 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2021-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1352 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

898 
WUUS51 KLWX 290044
SVRLWX
VAC047-079-113-137-177-290130-
/O.NEW.KLWX.SV.W.0495.210829T0044Z-210829T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
844 PM EDT Sat Aug 28 2021

The National Weather Service in Sterling Virginia has issued a

* Severe Thunderstorm Warning for...
  Southwestern Madison County in northwestern Virginia...
  Orange County in central Virginia...
  Southeastern Greene County in central Virginia...
  South central Culpeper County in northern Virginia...
  West central Spotsylvania County in central Virginia...

* Until 930 PM EDT.

* At 844 PM EDT, severe thunderstorms were located along a line
  extending from 9 miles south of Culpeper to near Orange to near
  Stanardsville, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Damaging winds will cause some trees and large branches 
           to fall. This could injure those outdoors, as well as 
           damage homes and vehicles. Roadways may become blocked by 
           downed trees. Localized power outages are possible. 
           Unsecured light objects may become projectiles.

* Locations impacted include...
  Orange, Mine Run, Quinque, Rhoadesville, Everona, Verdiersville,
  Burr Hill, Montpelier Station, Madison Run, Locust Grove, Rochelle,
  Gold Dale, Thornhill, Nasons, Montford, Lahore, Old Somerset,
  Dawsonville, Unionville and Burtonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3811 7784 3810 7784 3811 7790 3812 7791
      3812 7798 3814 7801 3814 7805 3815 7810
      3814 7811 3814 7815 3821 7815 3825 7841
      3834 7836 3826 7818 3841 7776 3809 7781
TIME...MOT...LOC 0044Z 328DEG 11KT 3833 7795 3825 7817 3834 7839 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RCM
3 follow-up statements
918 
WWUS51 KLWX 290101
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
901 PM EDT Sat Aug 28 2021

VAC047-079-113-290111-
/O.CAN.KLWX.SV.W.0495.000000T0000Z-210829T0130Z/
Madison VA-Greene VA-Culpeper VA-
901 PM EDT Sat Aug 28 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MADISON...
SOUTHEASTERN GREENE AND SOUTH CENTRAL CULPEPER COUNTIES IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3811 7784 3810 7784 3811 7790 3812 7791
      3812 7798 3814 7801 3814 7805 3815 7810
      3814 7811 3814 7815 3821 7815 3829 7795
      3809 7781
TIME...MOT...LOC 0101Z 328DEG 11KT 3829 7792 3821 7814 3830 7836 

$$

VAC137-177-290130-
/O.CON.KLWX.SV.W.0495.000000T0000Z-210829T0130Z/
Orange VA-Spotsylvania VA-
901 PM EDT Sat Aug 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTH CENTRAL ORANGE AND WEST CENTRAL SPOTSYLVANIA COUNTIES...

At 901 PM EDT, severe thunderstorms were located along a line
extending from 13 miles south of Culpeper to near Orange to near
Stanardsville, moving southeast at 15 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Thornhill, Nasons, Madison Run, Unionville and Lahore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3811 7784 3810 7784 3811 7790 3812 7791
      3812 7798 3814 7801 3814 7805 3815 7810
      3814 7811 3814 7815 3821 7815 3829 7795
      3809 7781
TIME...MOT...LOC 0101Z 328DEG 11KT 3829 7792 3821 7814 3830 7836 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RCM
718 
WWUS51 KLWX 290117
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
917 PM EDT Sat Aug 28 2021

VAC137-177-290130-
/O.CON.KLWX.SV.W.0495.000000T0000Z-210829T0130Z/
Orange VA-Spotsylvania VA-
917 PM EDT Sat Aug 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTH CENTRAL ORANGE AND WEST CENTRAL SPOTSYLVANIA COUNTIES...

At 917 PM EDT, severe thunderstorms were located along a line
extending from 15 miles south of Culpeper to near Orange to near
Stanardsville, moving southeast at 15 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Madison Run and Thornhill. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3811 7784 3810 7784 3811 7790 3812 7791
      3812 7798 3814 7801 3814 7805 3815 7810
      3814 7811 3814 7815 3821 7815 3818 7787
      3809 7781
TIME...MOT...LOC 0117Z 328DEG 11KT 3826 7790 3818 7812 3827 7834 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RCM
996 
WWUS51 KLWX 290128
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
928 PM EDT Sat Aug 28 2021

VAC137-177-290138-
/O.EXP.KLWX.SV.W.0495.000000T0000Z-210829T0130Z/
Orange VA-Spotsylvania VA-
928 PM EDT Sat Aug 28 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ORANGE AND WEST
CENTRAL SPOTSYLVANIA COUNTIES WILL EXPIRE AT 930 PM EDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 3811 7784 3810 7784 3811 7790 3812 7791
      3812 7798 3814 7801 3814 7805 3815 7810
      3814 7811 3814 7815 3821 7815 3818 7787
      3809 7781
TIME...MOT...LOC 0128Z 328DEG 11KT 3825 7789 3817 7811 3826 7833 

$$

RCM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:17 PM EDT, 5 hours 27 minutes earlier.

Area forecast discussion, Aug 28, 3:17 PM EDT, 5 hours 27 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
317 PM EDT Sat Aug 28 2021

.SYNOPSIS...
A weak frontal boundary will linger nearby through the end of
the weekend. As a result, chances for afternoon and evening
showers and thunderstorms will continue.

Hot and humid conditions are expected to continue through early
next week. However, cooler conditions are slated for the middle
and especially latter portions of next week. Remnants of Ida
could enhance showers and thunderstorms during the middle part
of next week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
At the surface, high pressure is building across northern New
England. A previously stationary boundary has slid southwestward
in advance of the building high as a backdoor front into
northeastern Maryland. This front should continue drifting
toward the Potomac River before stalling this evening. Aloft, an
upper ridge remains just to our south.

A weak disturbance over western PA is progged to shift
southeastward down the backdoor front through this evening. As
these features intersect in a humid and unstable airmass,
scattered to numerous thunderstorms are expected. The greatest
concentration of storms is expected from western Maryland across
the eastern West Virginia panhandle into the Shenandoah Valley,
and northwestern Virginia into the central Virginia Piedmont.
We could again see the chance for some isolated damaging wind gusts
and flash flooding in any thunderstorms today given abundant
CAPE and moisture as well as slow storm motions/possible
mergers, especially in areas with lowered FFG. A lack of
stronger shear or forcing should keep both the damaging wind and
flash flood risks on the marginal/isolated side. One exception
is along and immediately in the lee (east side) of the northern
Virginia Blue Ridge where a Flash Flood Watch has been issued
for this evening. Upslope low-level flow of high PW air will
advect against the ridge this evening as the backdoor front and
incoming mid-level wave combine to produce thunderstorms. Given
the upslope flow, some thunderstorms may re-generate or "lock"
to the easterly upslope side of the ridge where the front and
wave cross. The threat is conditional and depends on whether or
not upslope easterly flow is able to counteract thunderstorm
cold pools keeping them training near the terrain instead of
accelerating eastward; either scenario seems equally likely.

Any convection should wane and end by the late evening hours
with mostly dry conditions expected overnight. It will be muggy
and warm once again with overnight lows in the mid 70s across
the metro areas and upper 60s elsewhere. Patchy fog is expected,
and some may be dense particularly in areas that see rain
and/or are able to to clear out overnight. There will be some
clouds around though, so that may be an inhibiting factor.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
The upper ridge will remain to our south/southeast on Sunday,
with northwesterly flow expected aloft. The 850-700mb pattern
also favors westerly/northwesterly flow as well. With more dry
air in the column on Sunday, think the thunderstorm threat may
be relatively limited in coverage compared to previous few days.
The big question on Sunday continues to be whether the
lingering aforementioned backdoor boundary will be strong enough
to help initiate convection. Have continued to maintain chance
PoPs for Sunday. Mid-upper 80s expected mainly north of I-66 and
US-50 with upper 80s to low 90s elsewhere (cooler temperatures
are expected over the higher terrain with highs in the mid 70s).

As the upper-level ridge begins to break down on Monday, another
cold front is forecast to push into the area during the
afternoon. This front will likely stall as well. With highs in
the low 90s and dew points into the upper 60s to low 70s, we may
see an uptick in organized severe weather (damaging wind gust)
potential during the afternoon.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Little change at this time with the extended periods. Please
reference the National Hurricane Center for the latest details
on Ida.

On Tuesday, Ida will likely remain well to our southwest, while
a front remains stalled out east-to-west near the Mid-Atlantic.
Convection may initiate near the boundary. There will be lower
instability than preceding days, although flow may increase
slightly. The risk of strong storms is uncertain.

Ida will likely be steered northeast during the Wednesday-Thursday
timeframe by a trough. The track of this system will determine
whether there are local threats of flooding and/or severe weather.
As tropical moisture flux intersects the stalled boundary, a zone of
very heavy rainfall is possible as depicted consistently across NWP
guidance, but its location remains uncertain. This situation will
need to be monitored closely in the coming days.

A cooler and less humid airmass expected for the end of the week as
Canadian high pressure plunges southward behind Ida's remnants.
However, there remains enough variance in ensemble guidance that a
low chance of precipitation will remain in Friday's forecast for now.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR for most terminals is expected through early this evening,
though MVFR CIGs may encroach upon BWI/MTN intermittently before
then; a few thunderstorms are likely near CHO/MRB and possibly
near IAD/DCA late this afternoon into this evening. IFR CIGs
are likely overnight due to moist onshore flow. Patchy dense fog
is possible near MRB/CHO as well.

VFR conditions should return by around midday Sunday. Chances
for showers/thunderstorms will continue for the afternoon and
evening hours, again with the highest chances near MRB/CHO.

There is another chance for thunderstorms Monday afternoon as a
frontal boundary pushes into the region before stalling nearby.
While VFR conditions will prevail, could see brief reductions
as storms push through.

A few thunderstorms are possible Tuesday due to a stalled front in
the area. Wednesday's forecast will depend on the remnants of
Hurricane Ida, but heavy rain, thunderstorms, and low ceilings are
possible if the storm's track is nearby. Refer to the National
Hurricane Center for the latest information on Ida.

&&

.MARINE...
A backdoor boundary has crossed the upper Chesapeake Bay, and
should stall near the Potomac River through this evening before
weakening. A Small Craft Advisory remains in effect north of
Sandy Point MD, though some generally more sporadic gusts can't
be ruled out elsewhere especially in/near showers/thunderstorms.

Winds should be lighter with spottier thunderstorm coverage Sunday.

Another cold front will move into the area on Monday, bringing
renewed chances for showers and thunderstorms to the waters.

A stalled front could result in a few gusty thunderstorms on Tuesday
afternoon and evening, but otherwise winds should remain light.
Winds may increase Wednesday as the remnants of Hurricane Ida
approach from the southwest, but details remain uncertain at this
time. Refer to the National Hurricane Center for the latest
information on Ida.

&&

.TIDES/COASTAL FLOODING...
Slightly above normal tide levels should hold fairly steady through
Sunday morning. Toward Sunday evening and night, levels will be
dependent on the position of a front and the ensuing wind direction.
The Stevens Ensemble is most aggressive in forecasting potential
minor flooding, though the CBOFS is not far behind. Continued
to trend the forecast toward the ESTOFS guidance, resulting in
some caution stages. Will continue to monitor trends in the
coming forecast cycles.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...Flash Flood Watch until midnight EDT tonight for VAZ038>040-
     507.
WV...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for ANZ530-
     531.

&&

SYNOPSIS...DHOF
NEAR TERM...DHOF
SHORT TERM...DHOF
LONG TERM...KLW
AVIATION...KLW/DHOF
MARINE...KLW/DHOF
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 28, 3:22 PM EDT, 5 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
322 PM EDT Sat Aug 28 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-291000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
322 PM EDT Sat Aug 28 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated severe thunderstorms are possible during the afternoon
and evening hours Sunday, Monday, and Wednesday.

Isolated instances of flash flooding are possible Sunday through
Tuesday, and scattered instances of flash flooding are possible
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-291000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
322 PM EDT Sat Aug 28 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...This Afternoon and Tonight

Isolated severe thunderstorms with damaging winds along with
isolated instances of flash flooding are possible this afternoon
and evening. The greatest risk is across the Shenandoah Valley and
central Virginia. A Flash Flood Watch is in effect through
midnight for Rappahannock, Greene, and Madison Counties.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated severe thunderstorms are possible during the afternoon
and evening hours Sunday, Monday, and Wednesday.

Isolated instances of flash flooding are possible Sunday through
Tuesday, and scattered instances of flash flooding are possible
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ001-501-502-VAZ503-504-WVZ501>506-291000-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
322 PM EDT Sat Aug 28 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...This Afternoon and Tonight

Isolated severe thunderstorms with damaging winds along with
isolated instances of flash flooding are possible this afternoon
and evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated severe thunderstorms are possible during the afternoon
and evening hours Sunday, Monday, and Wednesday.

Isolated instances of flash flooding are possible Sunday through
Tuesday, and scattered instances of flash flooding are possible
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 28, 8:10 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
810 PM EDT SAT AUG 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     TSTM WND DMG     5 ENE CRIDERS           38.78N  78.91W
08/28/2021                   ROCKINGHAM         VA   911 CALL CENTER

            TREE DOWN ON OVERLY HOLLOW ROAD NEAR BERGTON ROAD.

&&

EVENT NUMBER LWX2105701

CPB
Local storm report, Aug 28, 8:11 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
811 PM EDT SAT AUG 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     FLOOD            MAYSVILLE               39.12N  79.17W
08/28/2021                   GRANT              WV   TRAINED SPOTTER

            ROUTE 42 IN MAYSVILLE CLOSED DUE TO HIGH WATER.

&&

EVENT NUMBER LWX2105702

CPB
Local storm report, Aug 28, 8:19 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
819 PM EDT SAT AUG 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     FLOOD            MCNEILL                 39.14N  78.91W
08/28/2021                   HARDY              WV   TRAINED SPOTTER

            TROUGH ROAD CLOSED NEAR CLIFFORD HOLLOW. STONY RUN IS
            OUT OF ITS BANKS.

&&

EVENT NUMBER LWX2105703

CPB
Local storm report, Aug 28, 8:31 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
831 PM EDT SAT AUG 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     FLOOD            WARRENTON               38.72N  77.80W
08/28/2021                   FAUQUIER           VA   911 CALL CENTER

            ROGUES ROAD AT CEDAR FARM ROAD CLOSED DUE TO HIGH
            WATER.

&&

EVENT NUMBER LWX2105704

CPB
Local storm report, Aug 28, 8:41 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
841 PM EDT SAT AUG 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     MIDLAND                 38.60N  77.72W
08/28/2021                   FAUQUIER           VA   911 CALL CENTER

            SEVERAL TREES DOWN IN MIDLAND.

&&

EVENT NUMBER LWX2105705

CPB
Local storm report, Aug 28, 8:42 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
842 PM EDT SAT AUG 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     CALVERTON               38.63N  77.67W
08/28/2021                   FAUQUIER           VA   911 CALL CENTER

            TWO TREES DOWN IN CALVERTON.

&&

EVENT NUMBER LWX2105706

CPB

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 8:03 PM EDTSevere Thunderstorm WarningLWXCulpeper, Madison, Orange, Spotsylvania42 min
Aug 28, 8:05 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Augusta, Greene, Rockingham, City of Charlottesville40 min
Aug 28, 8:11 PM EDTSevere Thunderstorm WarningLWXGreene, Madison, Page, Rappahannock, Rockingham49 min
Aug 28, 8:27 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Orange, Spotsylvania, Stafford, City of Fredericksburg32 min
Aug 28, 8:36 PM EDTAreal Flood WarningLWXCulpeper, Greene, Madison2 hr
Aug 28, 8:38 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Greene, Orange, City of Charlottesville52 min
Aug 28, 8:41 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Greene, Madison, City of Charlottesville34 min
Aug 28, 9:07 PM EDTAreal Flood WarningLWXAlbemarle, Culpeper, Greene, Madison, Orange, Spotsylvania and 1 more3 hr
Aug 28, 11:10 PM EDTAreal Flood WarningLWXAugusta, Nelson4 hr
Aug 29, 1:43 PM EDTSevere Thunderstorm WarningLWXAugusta, Highland47 min
Aug 29, 4:25 PM EDTSevere Thunderstorm WarningLWXAugusta, Nelson50 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.